The Annals of Mathematical Statistics

The Consistency of Certain Sequential Estimators

R. M. Loynes

Full-text: Open access

Abstract

The results described here have their roots in two areas, for in a certain sense we combine on the one hand the work of Girshick, Mosteller and Savage [5] and Wolfowitz [11] and [12] on sequential estimation of the binomial parameter, and on the other the result of Hoeffding [7] concerning the consistency of $U$-statistics. The link between the two is the Blackwell [2] procedure for obtaining another (better) estimator from a given one by taking expectations conditional on a sufficient statistic. The main result is that if from a given estimator $T$ of $\theta = ET$ we construct new estimators by the Blackwell procedure corresponding to a sequence of stopping-rules $N_i$, then this sequence of estimators is consistent provided $N_i$ tends to infinity in probability; in fact it has also to be assumed that the $N_i$ have a certain structural property.

Article information

Source
Ann. Math. Statist., Volume 40, Number 2 (1969), 568-574.

Dates
First available in Project Euclid: 27 April 2007

Permanent link to this document
https://projecteuclid.org/euclid.aoms/1177697724

Digital Object Identifier
doi:10.1214/aoms/1177697724

Mathematical Reviews number (MathSciNet)
MR239692

Zentralblatt MATH identifier
0205.46504

JSTOR
links.jstor.org

Citation

Loynes, R. M. The Consistency of Certain Sequential Estimators. Ann. Math. Statist. 40 (1969), no. 2, 568--574. doi:10.1214/aoms/1177697724. https://projecteuclid.org/euclid.aoms/1177697724


Export citation